MAUDE Adverse Event Report: SYNTHES GMBH INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.008.007
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned.A photo-investigation was performed on the image located in pc attachment (b)(4).Upon investigating the image provided, the distal end of insert-handle f/expert han appears little deformed.Additionally, the lot number is blurry to verify based on the available image.The root cause of the deformed insert handle cannot be confirmed based on the available image.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The complaint condition can be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot.Part # 03.008.007.Lot # 4l14679.Part/lot combination are unknown at synthes gmbh, no dhr review possible.Device history batch null.Device history review null.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the t-chuck handle did not function properly anymore.The handpiece detached from the body of the instrument.The two connections of the aiming device are damaged.The notches of the nail did not fit into the two protrusions of the aiming device.No patient consequence or impact during the surgery.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Photo investigation: the device was not returned.A photo-investigation was performed on the image provided.Upon investigating the image provided, the distal end of insert-handle f/expert han appears little deformed.Additionally, the lot number is blurry to verify based on the available image.The root cause of the deformed insert handle cannot be confirmed based on the available image.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Visual inspection: the insert-handle f/expert han (part #: 03.008.007, lot #: 4l14679) was received at us cq.Visual inspection of the complaint device showed surface scratches and nicks at the proximal end.No other issue was observed.Functional test: a functional assessment was not performed with the complaint device since the applicable mating component(s) were not returned.Can the complaint be replicated with the returned device? no.Dimensional inspection: no inspection was performed as there was no damage that warranted dimensional inspection.Complaint confirmed? no.Investigation conclusion: this complaint is not confirmed as the unable to assemble condition reported was not able to be tested and confirmed; however surface scratches and nicks were observed.No root cause could definitively be determined for the reported complaint condition based on the available information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part # 03.008.007, lot # 4l14679.Part/lot combination are unknown at synthes gmbh, no dhr review possible.,part # 03.008.007, lot # 4l14679, release to warehouse date: 27 jun 2019 , manufacturer: hagendorf , no ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11893100
Report Number8030965-2021-04333
Device Sequence Number3710772
Product Code FZX
UDI-Device Identifier07611819868540
UDI-Public(01)07611819868540
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.007
Device Lot Number4L14879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/28/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNIV-CHUCK W/T-HANDLE; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - NAILS; UNIV-CHUCK W/T-HANDLE; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - NAILS